MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I16-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela infrarenal endograft to treat an abdominal aortic aneurysm (aaa).Approximately six (6) months post initial procedure an endoleak was identified during a routine computed tomography (ct) scan.With the overlap having decreased to approximately 4 cm, a type 3a endoleak was suspected.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak event is refuted, rather there were multiple type ii endoleaks from the lumbar artery.This is not consistent with the reported adverse event/incident.The most likely causation for the reported event is anatomy-related due to the type ii endoleaks.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: h6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela infrarenal endograft to treat an abdominal aortic aneurysm (aaa).Approximately six (6) months post initial procedure an endoleak was identified during a routine computed tomography (ct) scan.With the overlap having decreased to approximately 4 cm, a type 3a endoleak was suspected.Additional information: the reported suspected type 3a endoleak was refuted, rather there were multiple type 2 endoleaks from the lumbar artery.As a type ii endoleak is a non device related failure and anatomy-related, this event is no longer reportable to the fda as there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of an endologix device.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11052089
Report Number2031527-2020-00380
Device Sequence Number17242409
Product Code MIH
UDI-Device Identifier00818009014733
UDI-Public(01)00818009014733
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2020
Device Model NumberBEA25-80/I16-40
Device Lot Number2265267-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL ENDOGRAFT 2256531015.; AFX VELA INFRARENAL ENDOGRAFT 2256531015
Outcome Attributed to Adverse Event Other;